MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ORIGO; LOFRIC ORIGO TIEM 40CM CH16

WELLSPECT HEALTHCARE LOFRIC ORIGO; LOFRIC ORIGO TIEM 40CM CH16
Model Number 44416
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The production of lofric origo tiemann is a complex procedure where two different plastic materials are merged.It's not possible to have the ridge ending up in an exact position due to two completely different material properties (of tube and funnel).To ensure a proper and safe insertion of the tiemann catheter tip, the instruction for use (ifu) clearly states that the user must align the angle of the bent catheter with the ridge on the funnel before insertion.The ifu for lofric origo tiemann explains, both with text and image, that the user shall "individually inspect and align the indicator".Wellspect's clinical nurse team have informed us that ic users normally compensate for a misalignment of the indicator and that the curve of the bent tip is what will steer how to insert the catheter (rather than relying only on the ridge on the funnel).The lofric origo user in the current situation could potentially have missed following the outlined instructions to ensure that the bent tip was inserted in the correct angle.He experienced bleeding, which sometimes happen when passing by the prostate in older men since an enlarged prostate becomes more easily bleeding.We do not consider the current situation to be caused by a faulty product, rather it's an effect of the behavior when inserting the catheter with a bent tip.
 
Event or Problem Description
A 73-year-old man has been using lofric origo with tiemann (coude) tip due to problems with urinary retention (neurogenic bladder) as well as enlarged prostate.The user experienced blood in the urine and on the tip of the catheter after use.He sought medical attention and had a urine culture done to determine the bacteria count.To treat a urinary tract infection (uti), he was prescribed antibiotics 3 times daily for 14 days.In addition, he will take low dose antibiotic 1 times daily indefinitely to further reduce risks of uti's.No other testing, procedures, or treatments were performed.According to the patient the harm is related due to misalignment between the catheter bent tip and the indicator on the catheter funnel which has scored his urethra and let to uti.

Brand Name
LOFRIC ORIGO
Common Device Name
LOFRIC ORIGO TIEM 40CM CH16
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW  SE-43121
Manufacturer (Section G)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 121
SW   SE-43121
Manufacturer Contact
emad ramzi
aminogatan 1
p.o. box 14, mölndal, sweden SE-43-121
SW   SE-43121
MDR Report Key21109464
Report Number3009632672-2025-00002
Device Sequence Number20698724
Product Code EZD
UDI-Device Identifier07333387043456
UDI-Public07333387043456
Combination Product (Y/N)N
PMA/510(K) Number
K122078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/08/2026
Device Model Number44416
Device Catalogue Number4441640
Device Lot Number655469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2024
Initial Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient SexMale